Nebraska, 2005

Hail in Nebraska, July 25, 2005

July 25, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 25, 1:30 PM MST, 25 minutes earlier.

Area forecast discussion, Jul 25, 1:30 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT MON JUL 25 2005

.SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
MUCH OF THE CWA EARLY THIS AFTERNOON.  AT THIS TIME THE MORE
WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE
CWA.  THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS
WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB
JET.  AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL
CHANGE TO MORE STRATIFORM.  ONCE THE JET SEGMENT SAGS SOUTH AND
THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER
DYNAMICS WILL HAVE ENDED.  MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF
5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER
06Z TO MID TO LATE MORNING TUESDAY.  THAT SHOULD RESULT IN WIDESPREAD
LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG.  THERE SHOULD
EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS.  THOSE
CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY
LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA.  THE CLOUD
COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH
COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS.  WITH THE
APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME
SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON
TUESDAY.

.LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO
GRIDS.  UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW
FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE.
THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY
CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE
AREA.  FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT
OVER THE FORECAST AREA.  THICKNESS RISE TO AROUND 583 SO WILL GO
WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW
DEGREES ABOVE NORMAL.  A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA
FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE
MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH
TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 8:59 AM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MDT MON JUL 25 2005

NEZ001>003-019>021-054-055-WYZ059>070-261600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
959 AM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER
BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN
AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR
THE COLORADO BORDER MAY PRODUCE SMALL HAIL.

A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON.  BEHIND
THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE
OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH
SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The radar

The Cheyenne radar (KCYS), 171 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
July 25, 1:55 PM MST to 1:58 PM MST
Where
Morrill County, 12 mi NE of Bridgeport
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.783, -102.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464479.